Hail, Dawes
- When
- July 26, 3:45 PM MST
- Where
- Dawes County, 3 mi E of Box Butte Res
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.467, -103.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 26, 12:46 PM MST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 146 PM MDT WED JUL 26 2006 .SHORT TERM...THROUGH THURSDAY NIGHT...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A WEAK BOUNDARY SCOOTS THROUGH EASTERN WYOMING AND WESTERN NEBRASKA. EXPECTING PULSE TYPE STORMS WITH A LACK OF SHEAR PREVENTING MORE ORGANIZED CONVECTION. FREEZING LEVELS ARE VERY HIGH...SO IT WILL BE HARD TO GET SEVERE HAIL OUT OF ANY STORMS. ANOTHER DISTURBANCE MOVES THROUGH THE NORTHWEST FLOW ALOFT AFTER MIDNIGHT...PERHAPS PROVIDING AN ISOLATED SHOWER OR TWO LATE TONIGHT EAST OF THE LARAMIE RANGE. AS THIS SYSTEM EXITS TOMORROW MORNING...WE WILL MAKE THE CHANGE BACK TO AN OPPRESSIVELY HOT AND DRY PATTERN. .LONG TERM...FRI THROUGH WED. UPPER LEVEL HIGH PRESSURE OVER THE AREA FRI WILL GRADUALLY MOVE EAST SATURDAY AND SUNDAY. MODELS CONTINUE TO HINT AT SOME MID LEVEL MONSOONAL MOISTURE MOVING NORTHEASTWARD ON THE BACK EDGE OF THE UPPER HIGH...AND SAT THE MONSOONAL MOISTURE STREAM IS FORECAST TO REACH THE FORECAST AREA. THE MONSOONAL PLUME WILL STAY IN THE AREA SUN. MON THE UPPER HIGH WILL SHIFT FAR ENOUGH EASTWARD TO ALLOW SOUTHWESTERLY FLOW ALOFT TO DEVELOP OVER THE FORECAST AREA. UPPER FLOW WILL REMAIN SOUTHWESTERLY TUE BUT WILL BEGIN TO VEER TO MORE WESTERLY IN RESPONSE TO SHORTWAVE ENERGY PASSING TO OUR NORTH. FLAT QUASI ZONAL FLOW IS PROGGED FOR WED. SURFACE CONDITIONS WILL BE HOT AND DRY FRI WITH MOISTURE SUPPRESSED WELL TO OUR SOUTH. SAT AND SUN WILL STAY HOT BUT WITH A SMALL CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH DAYS AS DIURNALLY BASED INSTABILITY INTERACTS WITH THE AFOREMENTIONED MONSOONAL MOISTURE PLUME. SURFACE LOW PRESSURE OVER THE NORTHERN PLAINS WILL DRAG A WEAK PACIFIC COLD FRONT THROUGH THE AREA MON. MON WILL NOT BE QUITE AS HOT BUT WILL HAVE A CHANCE OF MAINLY LATE DAY STORMS. WEAK COLD AIR ADVECTION WILL LOWER TEMPERATURES A FEW MORE DEGREES TUE WITH A CONTINUED CHANCE OF STORMS. WED WILL BE DRY WITH APPROXIMATELY NORMAL TEMPS AS THE BETTER MOISTURE IS SHUNTED TO OUR SOUTH AND EAST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 515 AM MDT WED JUL 26 2006 NEZ001>003-019>021-054-055-WYZ059-060-067>070-271130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 515 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING OVER MUCH OF THE REGION. A FEW OF THE STORMS COULD BECOME STRONG ENOUGH...ESPECIALLY IN THE PANHANDLE...TO PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSEASONABLY HOT WEATHER WILL OCCUR FRIDAY THROUGH SUNDAY WITH HIGHS AROUND 95 TO 100 IN WYOMING AND 100 TO 105 IN THE PANHANDLE. SOME LATE DAY THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WYZ061>066-271130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 515 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM OVER THE REGION THIS AFTERNOON AND EVENING...ESPECIALLY IN THE MOUNTAINS. ONE OR TWO STORMS COULD PRODUCE BRIEF HEAVY RAIN ALONG WITH GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSEASONABLY HOT WEATHER WILL OCCUR FRIDAY THROUGH SUNDAY WITH HIGHS IN THE UPPER 80S TO MID 90S IN THE LOWER ELEVATIONS. SOME LATE DAY THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 11 N HEMINGFORD 42.48N 103.08W
07/26/2006 E1.75 INCH DAWES NE TRAINED SPOTTER
VERY HEAVY RAIN VSBY 1/4 MILE
&&
HUTCHEONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 30 N ALLIANCE 42.53N 102.87W
07/26/2006 E1.75 INCH DAWES NE PUBLIC
HAIL REPORTED BY MOTORIST 27-30 MILES NORTH OF ALLIANCE.
&&
HUTCHEONThe Rapid City radar (KUDX), 186 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520819.